Alert archive / Kansas / Fire Weather Watches in 2021

Fire Weather Watch 10, NWS Dodge City, KS

October 7, 202121 counties in Kansas

NWS Dodge City, KS issued this fire weather watch at Oct 7, 2021, 2:36 PM CDT for 21 counties in Kansas. It took effect at Oct 9, 2021, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 7, 2021, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 9, 2021, 1:00 PM CDT
Expired
Oct 9, 2021, 2:33 AM CDT
In force
Issued by
NWS Dodge City, KS
All 21 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WWUS83 KDDC 071936
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
236 PM CDT Thu Oct 7 2021

...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG 
WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE 
DANGER SATURDAY AFTERNOON...



KSZ061>064-074>078-080-084>089-080345-
/O.NEW.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
236 PM CDT Thu Oct 7 2021 /136 PM MDT Thu Oct 7 2021/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...063...064...074...075...076...077...
078...080...084...085...086...087...088 AND 089...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 
  Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark and Fire Weather Zone 089 Comanche.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
557 
WWUS83 KDDC 080406
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1106 PM CDT Thu Oct 7 2021

...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE
DANGER SATURDAY AFTERNOON...

KSZ061>064-074>078-080-084>089-081000-
/O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
1106 PM CDT Thu Oct 7 2021 /1006 PM MDT Thu Oct 7 2021/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 061...062...063...064...074...075...076...077...
078...080...084...085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 
  Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark and Fire Weather Zone 089 Comanche.

* Winds...Southwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
891 
WWUS83 KDDC 080949
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
449 AM CDT Fri Oct 8 2021

...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE
DANGER SATURDAY AFTERNOON...

KSZ061>064-074>078-080-084>089-082100-
/O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-
449 AM CDT Fri Oct 8 2021 /349 AM MDT Fri Oct 8 2021/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 061...062...063...064...074...075...076...077...
078...080...084...085...086...087...088 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 
  Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 
  Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 
  Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 
  Clark and Fire Weather Zone 089 Comanche.

* Winds...Southwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
830 
WWUS83 KDDC 081839
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
139 PM CDT Fri Oct 8 2021

...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE
DANGER SATURDAY AFTERNOON...

KSZ061>064-074>078-084>088-090245-
/O.UPG.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
/O.NEW.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Morton-Stevens-Seward-Meade-Clark-
139 PM CDT Fri Oct 8 2021 /1239 PM MDT Fri Oct 8 2021/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...063...064...074...075...076...
077...078...084...085...086...087 AND 088...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Saturday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 
  Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 
  Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 
  Meade and Fire Weather Zone 088 Clark.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ065-066-079-081-090-090245-
/O.EXA.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
Pawnee-Stafford-Edwards-Pratt-Barber-
139 PM CDT Fri Oct 8 2021

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 065...066...079...081 AND 090...

The National Weather Service in Dodge City has issued a Fire
Weather Watch For wind and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* Affected Area...In Kansas...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 079 
  Edwards...Fire Weather Zone 081 Pratt and Fire Weather Zone 
  090 Barber.

* Winds...Southwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ080-089-090245-
/O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
Kiowa-Comanche-
139 PM CDT Fri Oct 8 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 080 AND 089...

* Affected Area...In Kansas...Fire Weather Zone 080 Kiowa and 
  Fire Weather Zone 089 Comanche.

* Winds...Southwest 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
300 
WWUS83 KDDC 082238
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
538 PM CDT Fri Oct 8 2021

...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE
DANGER SATURDAY AFTERNOON...

KSZ061>064-074>078-084>088-091200-
/O.CON.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Morton-Stevens-Seward-Meade-Clark-
538 PM CDT Fri Oct 8 2021 /438 PM MDT Fri Oct 8 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
7 PM CDT /6 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 061...062...063...064...074...075...076...
077...078...084...085...086...087 AND 088...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 
  Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 
  Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 
  Meade and Fire Weather Zone 088 Clark.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ065-066-079>081-089-090-091200-
/O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
538 PM CDT Fri Oct 8 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 065...066...079...081 AND 090...

* Affected Area...In Kansas...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 079 
  Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 
  Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
682 
WWUS83 KDDC 090733
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
233 AM CDT Sat Oct 9 2021

...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON...

KSZ065-066-079>081-089-090-100000-
/O.UPG.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/
/O.EXA.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/
Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber-
233 AM CDT Sat Oct 9 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 065...066...079...080...081...089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from 1 PM this afternoon to 7 PM CDT this evening. The Fire 
Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 065 Pawnee...
  Fire Weather Zone 066 Stafford...Fire Weather Zone 079 
  Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 
  Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Temperatures...In the mid 90s to around 100.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061>064-074>078-084>088-100000-
/O.CON.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Morton-Stevens-Seward-Meade-Clark-
233 AM CDT Sat Oct 9 2021 /133 AM MDT Sat Oct 9 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064...
074...075...076...077...078...084...085...086...087 AND 088...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... 
  Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 
  Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 
  Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 
  Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 
  Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 
  Meade and Fire Weather Zone 088 Clark.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Oct 7, 2:29 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 7, 2:29 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
229 PM CDT Thu Oct 7 2021

...Updated Long Term...

.SHORT TERM...(This evening through Friday)
Issued at 1223 PM CDT Thu Oct 7 2021

A weak ridge continues to move from southeast Colorado into
western Kansas and a few high clouds and upper level moisture is
slated to move across the area through the evening. At the surface
a tighter pressure gradient from highway 283 on east is producing
stronger winds with a peak gust of 44 mph at Dodge City so far.
Winds will stay strong through the afternoon and then start to die
off tonight as the surface low moves eastward.

Throughout tonight with light winds and a few passing high clouds
lows will fall back into the lower to mid 50s.

Friday it looks like the warmest of the lower level air holds off
until the late afternoon and with a more southeast component to
the wind for most locations except along the Oklahoma border I
knocked back the highs a few degrees to the upper 80s to around
90. Areas along the border where the winds should have a more
southwest component to the wind I kept in the low to mid 90s.
Winds through the day given the location of the surface low
hanging around southwest Kansas should stay in general under 12-15
kts. Even though some relative humidity values reaching 15% or
lower in the afternoon for our OK border counties looks to be on
tap with the lower speed winds the potential fire danger should be
more elevated than critical.

.LONG TERM...(Friday night through Thursday)
Issued at 216 PM CDT Thu Oct 7 2021

Potential record highs and fire danger are still on the plate for
Saturday as winds will turn to the southwest during the morning
and increase through the day. Mid to long term models are
suggesting 12-20% relative humidity values in the afternoon with
wind speeds at 20-25 kts which would put a good chunk of the
forecast area in red flag conditions. It does look pretty likely
for our southwest counties and counties in the Red Hills to see
near critical fire danger. Ensemble models are still showing
climatological anomaly for highs on Saturday and NAM/GFS saying
around 95-99 degrees for a high in Dodge on Saturday which would
shatter our record high of 92.

Next on the plate is a strong trough coming through the desert
southwest on Sunday which will drag a strong cold front through
Kansas during the morning and we should see cooler temperatures
and breezy north winds through the day on Sunday with a good 20
degree drop in high temperatures. Model trends have been taking
the lower level and upper level lows further south into Texas
during the day on Sunday and then moving northeast through central
Oklahoma/Kansas by Monday morning. As a result the rain/POP trend
has been shifting further south and east with our southeast
counties having the likely rain and areas closer to the Colorado
border and I-70 corridor seeing lesser chances.

Closed low #2 comes quick on the heels for Tuesday into Wednesday.
Models are still fairly consistent in a strong low for this time
of year moving through the 4 corners region and ejecting into
northeast Colorado. It's still a setup where we have to take into
account some dry slotting from the southwest which could determine
the furthest west extent of the rain. At this point that far out
it is hard to tell so didn't change NBM guidance at this point
but it's looking likely areas from highway 283 on east might have
the better chance of storms and areas to the west getting shut
out. Severe threat still up in the air especially given the track
but with the further south trending idea of the positive tilt
trough rotating around the upper low it looks like the idea that
central Oklahoma could be in line for the storms is sound for now.
Still several days out so the forecast can change.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1145 AM CDT Thu Oct 7 2021

VFR flight conditions for the time period. Winds will be stronger
for DDC and HYS through the afternoon with wind speeds in the
15-25 kt range and gusts over 30 kts at times for DDC and 12-18
kt winds for HYS. Winds should diminish this evening and we should
see winds in general 12 kts or less for all airport sites through
Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  90  61  94 /   0   0   0   0
GCK  51  89  58  92 /   0   0   0   0
EHA  51  91  60  91 /   0   0   0   0
LBL  51  94  59  94 /   0   0   0   0
HYS  52  88  59  90 /   0   0   0   0
P28  58  94  64  96 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Tatro
Hazardous weather outlook, Oct 7, 4:55 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
455 AM CDT Thu Oct 7 2021

KSZ030-031-043>046-061>066-074>081-084>090-081000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
455 AM CDT Thu Oct 7 2021 /355 AM MDT Thu Oct 7 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Isolated to widely scattered thunderstorms along and north of the
Oklahoma border will continue through sunrise but are expected to
diminish afterward. There will be a small threat for lightning
until the storms diminish.

Day 1 Hazards
-------------
* Lightning: Limited risk
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Days 2-7 Discussion
-------------------

Critical fire weather conditions could be met on Saturday as
strong southwest winds develop along with low relative humidity.

There is some potential for severe weather across portions of
central and south central Kansas by next Tuesday evening as a
strong upper level low pressure system moves out of the
southwestern U.S. into the central and northern Plains. It is too
early to pinpoint exact areas where severe weather will occur but
at this time, portions of south central Kansas looks like the most
likely area.

Days 2-7 Hazards
----------------
* Friday
  - Fire weather: Elevated risk

* Saturday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Extreme risk

* Sunday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Tuesday
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Wednesday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Freeze: Elevated risk
  - Fire weather: Significant risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

Nearby

Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.